C-Diff, over use of antibitoics and medications that have helped me.

Posted by taxpayinghorse @taxpayinghorse, Fri, May 10 9:49am

The following medcations have helped me and others might want to try them. 1. Beano (buy the Walmart brand, cheaper and you only have to take one pill not two like with Beano) I use one every time I eat a meal. 2. Calcium Polycarbophil I take 3 pills 3 X a day. 3. Cholestyram powder, I use 2 powders in the morning and 1 at night. 4 Probiotic 10, 3 tablets 3 X a day before every meal. I recently learned my Vitamins were really causing me some horrible pain and making things much worse. The vitamins making my stomach hurt so bad, that I think I am dying and frequent trips to the bathroom, are Calcium and Vitamin D3. Last time I quit taking them because they seem to hurt my stomach, it took me over year before the pain finally stopped. So heads up folks….I don't know if this will help you but knowledge is power.

@annapocono

@annapocono . I finished 20 days of vancomycin on feb 14 and have been slowly slowly getting better since then but now it looks like i have a urinary tract infection. Not sure yet but likely. Have any of you had experience of this? Did you take an antibiotic? which one? did you relapse? or did you not relapse? if you didn't relapse i would really want to know the name of that antibiotic.

Jump to this post

@annapocono My heart goes out to you. That same thing happened to me during my 3rd Cdiff relapse. At the time, I was doing the vancomycin pulse and taper. I took Macrobid for the UTI, along with the Vanco, which at that time, I was down to only one Vanco a day. I was advised NOT to take Cipro. However, three weeks after finishing the Vanco taper, I had my 4th Cdiff relapse. That's when I did the 10 days on Dificid (fidaxamicin). Thankfully, the Dificid worked and I have not had a relapse and it's been over 4 months now. I've never had anything as debilitating as Cdiif. I didn't dare plan anything for fear that I would relapse. All this from taking Clindamycin for a sinus infection.

REPLY
@sandyabbey

I take a bath instead of a shower due to a balance issue & running water. I Clorox my tub everyday but is sitting in the bath water a bad thing.?

Jump to this post

I really don’t know why I ask questions, I don’t even get an opinion.

REPLY
@sandyabbey

I really don’t know why I ask questions, I don’t even get an opinion.

Jump to this post

@sandyabbey I have no answer. I have never had cdiff. You should ask your healthcare provider.

I personally do not like tub baths. I never liked the idea of bathing in fecal matter and urine. I always washed off with a shower after a doctor ordered tub soak. We got rid of our tub because I could not step over the side. Our shower is handicap accessible.. a walker can go in and there is a handicap bar. I have a shower chair for the times I cannot stand up and for showers for my 91 year old mom. Our shower has a regular shower head and a hand-held one.

REPLY
@sandyabbey

I take a bath instead of a shower due to a balance issue & running water. I Clorox my tub everyday but is sitting in the bath water a bad thing.?

Jump to this post

Thank you fior answering. I so appreciate any input. I clean myself good before I get in. My Drs nurse practitioner said a warm bath would ease stomach cramps so I took it that she approved. I use flushable wet wipes every time I use the bathroom even just urine. I just wanted an opinion. Thank you again.

REPLY

Peppermint tea has really helped to settle my bloating, gas, and stomach discomfort. I take about 2 or 3 cups a day.

REPLY

C diff I have had that killer complete with fever. Massive 15lb weight loss, and constant diorrehea over a weekend. I quit the antibiotics and it stopped.
I recently had to take a 3 month course of metronidazole so really read up on it. I found eating slow digestive food with little fibre, the pizzas, white bread pasta white rice instead of healthy food made all the difference. I also bought s. Boulardi, a yeast, and probiotics, but frankly the diet of low fibre stodge was the key thing that prevented the c diff taking a grip imo

REPLY

I have also discovered the my Calcium vitamin and D-3 Vitamin really caused a lot of pain in my intestines. I stopped taking them but suffering from a vitamin deficiency now. Not sure what to do about that.

REPLY

@annapocono . I finished 20 days of vancomycin on feb 14 and have been slowly slowly getting better since then but now it looks like i have a urinary tract infection. Not sure yet but likely. Have any of you had experience of this? Did you take an antibiotic? which one? did you relapse? or did you not relapse? if you didn't relapse i would really want to know the name of that antibiotic.

REPLY

I take a bath instead of a shower due to a balance issue & running water. I Clorox my tub everyday but is sitting in the bath water a bad thing.?

REPLY
Please login or register to post a reply.